MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, while the neff percutaneous access set was being prepped on the sterile tray, the outer covering of the sheath of the device broke away from the rest of the product later described as the hub fell off.The malfunction occurred prior to use on a patient; accordingly, no patient adverse events resulted as a result of the issue.The customer confirmed that no further complications arose from the device problem.It is unknown if the complaint device is available for return; as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, manufacturing instructions, quality control, specifications, and a visual inspection/ dimensional verification/functional test of the complaint device and unused product were conducted during the investigation.Four unopened npas-100-nt sets, one opened but unused sheath, and one open but unused stiffener were returned.Upon removal of the stiffener, no resistance was felt.The white cap on the proximal end of the plastic stiffener was capable of rotating freely.The catheter was separated from the proximal hub and a damaged flare was present.No other surface damage was noted on the stiffener or the catheter.No biomatter was present.Upon opening the unopened devices, each was pull tested.Of the four returned devices, two of the flares separated from the hub and revealed damaged flares.The sheath flares were measured for the two flares that separated.The first flare was out of round.The second flare was out of round.It cannot be determined whether the flares were manufactured out of specification as the flare was likely compressed within the cap and may have been damaged when pulled out.Due to how the sheath and cap interface, it is possible that the sheath becomes deformed during the process of removing the cap.The process of connecting the cap to the sheath is validated, and there exist quality control procedures to check for the security of the fitting between these two parts.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We cannot confirm whether the out of spec measurements were caused by manufacturing or the interface of the cap and sheath.The appropriate personnel have been notified.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7315389
Report Number1820334-2018-00491
Device Sequence Number16719551
Product Code KGZ
UDI-Device Identifier00827002084261
UDI-Public(01)00827002084261(17)201018(10)8306029
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNPAS-100-NT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1